MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / ANGIOVAC; CATHETER, CANNULA & TUBING, CARDIOPULMONARY

ANGIODYNAMICS ANGIODYNAMICS / ANGIOVAC; CATHETER, CANNULA & TUBING, CARDIOPULMONARY
Model Number 25194
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 04/06/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A territory manager reported an end user experienced an issue when using an angiovac c180 with obturator.A 77-year-old female presents with myxoma in the right atrium.The patient was brought into the cath lab for angiovac procedure.The patient was prepped and draped in a sterile fashion.Tee probe was introduced and confirmed myxoma on the free wall of the right atrium.Pre-procedure vitals bp 114/59 (78), hr 50 nsr, spo2 99%.The angiovac circuit was prepped and primed.A micropuncture kit and ultrasound guidance were used to place one 6f sheath in the right femoral vein and two 6f sheaths in the left femoral vein.The patient was given heparin to achieve an act of 300.The right femoral vein sheath was upsized to a 26f gore dryseal and one of the left femoral vein sheaths was upsized to a 17f arterial return cannula.A boston scientific "captivator" snare was placed through the 6f sheath in the left femoral vein.The snare was placed around the 26f gore dryseal.The angiovac cannula with obturator was placed in the body through the 26f gore dryseal over a stiff wire.Wire and dilator were removed from the angiovac cannula.The angiovac cannula was advanced forward to expose the funnel out of the oversleeve.The centrifugal pump was started at 1 lpm and gradually increased to 3 lmp.Angiovac funnel engage with myxoma and maintained engagement for approx.5 minutes.The "captivator" snare was advanced over the angiovac cannula and around the stalk of the myxoma.The snare was tightened around the myxoma stalk and energy was applied.Myxoma was removed en bloc via angiovac.Shortly after myxoma removal, pericardial effusion was appreciated on tee.Vitals bp 59/42, hr 97 nsr.The angiovac cannula was removed from the body and blood in the circuit tubing was returned to the patient.The left femoral vein 17f arterial return cannula was removed.Protamine was given to the patient.Pericardiocentesis was started.The patient required a bolus of epinephrine and levophed and titrated up on continuous infusion of phenylephrine.Vitals stabilized to bp 129/56, hr 94 nsr.Hemoglobin 11 mhg.Right atrium pressure 19/21/23.The bleeding continued after the heparin reversal and the patient was treated with surgiflo.The bleeding subsided and pericardial effusion improved.Vital signs bp 104/67 (80), hr 72 nsr, spo2 99%.Right atrial pressure 20/19/19.A total of 2l of blood was removed in pericardiocentesis.500 ml of blood returned to the patient via cell saver.The patient was given a total of 3 units of prbcs and 2l of crystalloid.The patient was transported from the cath lab to icu.Debriefed the case with the physician.He stated that the cause of the pericardial effusion was likely due to the boston scientific "captivator" snare.
 
Additional Manufacturer Narrative
As the reported defective device was not returned since there was no report of angiovac device malfunction during the procedure, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description cannot be confirmed due to the nature of this patient serious adverse event; there were no reports of angiovac device malfunction during the procedure, therefore, no sample was returned for evaluation.Per the physician, the likely root cause of the pericardial effusion was the use of the boston scientifc "captivator" snare.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: the angiovac cannula sample was not returned for evaluation since there was no reported device malfunction during the procedure.Directions for use is provided with this device and contains the following statements: warnings - selection of the patient as a candidate for use with this device and for such procedures as it is intended is the physicians' sole responsibility.The outcome is dependent on many variables including, patient pathology, surgical procedure, and perfusion procedure/technique.The benefits of use of this device must be weighed against the risks including risks of systemic anticoagulation and must be assessed by the prescribing physician.- as with all medical devices, this device and ancillary equipment are to be used by trained physicians only.Specifically, this device is to be used only by medical personnel experienced with initiating and monitoring extracorporeal bypass and by physicians trained and experienced using surgical and/or percutaneous (seldinger) vascular access techniques.Adverse events this device, as do all extracorporeal blood vessel devices, has possible side effects, which include but are not limited to infections, blood loss, thrombus formation, embolic events, vessel, ventricular or valvular damage and complications of percutaneous or surgical insertion techniques.These may occur if the instructions for use are not followed.Possible complications include those normally associated with large bore surgical and/or percutaneous vessel catheterization/cannulation, anticoagulation, extracorporeal circulation and application of intravascular introducer systems which include but are not limited to: - death; - damage to vessel; - hemorrhage; - pleural effusion; - ventricular perforation.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
ANGIODYNAMICS / ANGIOVAC
Common Device Name
CATHETER, CANNULA & TUBING, CARDIOPULMONARY
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key16755040
Report Number1317056-2023-00058
Device Sequence Number3276740
Product Code DWF
UDI-Device IdentifierH965251940
UDI-PublicH965251940
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K142593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model Number25194
Device Catalogue Number25194
Device Lot Number5769843
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2023
Initial Report FDA Received Date04/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age77 YR
Patient SexFemale